Hail, Lincoln
- When
- September 2, 6:07 PM MST
- Where
- Lincoln County, 0.69 mi N of Genoa
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.290, -103.500
A severe thunderstorm produced golfball size hail in Lincoln County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced golfball size hail in Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 2, 1:50 PM MST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT WED SEP 2 2009 .SHORT TERM...ISOLATED SHOWERS/T-STORMS GETTING UNDERWAY IN THE HIGH COUNTRY NOW THAT CONVECTIVE TEMPS HAVE BEEN REACHED. MEANWHILE TEMPERATURES AT MID-LEVELS HAVE CONTINUED TO COOL ALBEIT SLIGHTLY DURING THE PAST FEW HRS WHICH HAS FURTHER DESTABILIZE THE ATMOSPHERE AHEAD OF A WEAK SHORT WAVE PERTURBATION SLIDING DOWN THE EAST FACE OF THE UPPER RIDGE POSITIONED OVER UTAH. THIS SHORTWAVE TROUGH IS TETHERED TO THE 500MB LOW SWINGING ACROSS SOUTH DAKOTA AT THIS HOUR. EAST OF THE MTNS SFC WINDS HAVE REMAINED LIGHT AND GENERALLY FM A NORTH/NORTHEASTERLY DIRECTION BEHIND A WEAK FRONTAL BNDRY THAT SLIPPED ACROSS NERN COLORADO EARLIER THIS MORNING. THRU THE DAY SFC DEWPTS ON THE PLAINS HAVE FALLEN INTO THE LOW/MID 40S WHILE TEMPS HAVE SLOWLY CLIMBED INTO THE LOWER/MID 80S WITHIN THIS POST-FRONTAL ENVIRONMENT. EVEN WITH A REDUCTION IN BNDRY LAYER MOISTURE... MID-LEVEL MOISTURE HAS CONTINUED TO INCREASE AS INDICATED BY THE RISE IN 0-6KM PRECIPITABLE WATER VALUES. AT DENVER FOR INSTANCE THE PW VALUE HAS GONE FM 0.50 INCH AT 15Z TO 0.61 INCH AS OF THIS HOUR. GRANTED THESE VALUES ARE CERTAINLY NOT AS IMPRESSIVE AS THOSE OBSERVED EARLIER THIS SUMMER...BUT THIS UPWARD TREND PICKED UP BY THE MODELS WILL BE SOMETHING TO WATCH THE NEXT SEVERAL HOURS. NAM AND GFS SHOW BNDRY LAYER WINDS SHIFTING TO THE EAST/SOUTHEAST THIS EVENING WHICH WILL FURTHER ENHANCE LOW LEVEL MOISTURE ON THE PLAINS. ALTHOUGH WITH SOLAR HEATING SHUTTING OFF EARLIER THIS TIME OF YEAR... WOULD NOT EXPECT TO SEE MORE THAN 10-30PCT STORM COVERAGE OVER AND NEAR THE FRONT RANGE THIS EVENING EVEN WITH THE LIFT AND INSTABILITY PRODUCED BY THE PASSING SHORTWAVE. HOWEVER AS THE SHEAR PROFILE IMPROVES WITH THE SHIFT TO SELY LOW-LEVEL FLOW...CAN/T RULE OUT A MARGINALLY SVR T-STORM OR TWO THIS EVENING OVER HIGHER AREAS OF EASTERN DOUGLAS...ELBERT AND NRN LINCOLN COUNTIES. AFTER MIDNIGHT SUBSIDENCE SETTLING IN BEHIND THE EXITING SHORTWAVE S SO SHOULD SEE CLOUDS CLEARING ACROSS THE AREA. HOWEVER COULD SEE ANOTHER WAVE OF SMOKE FROM WESTERN WILDFIRES MOVING OVER THE AREA TOWARDS MORNING. SMOKE EVIDENT ON SATELLITE HANGING OVER ERN NEVADA/UTAH/SRN IDAHO EARLIER TODAY WHEN IT WAS EASIER TO SEE AT LOW SUN ANGLE. THURSDAY LOOKS DRIER AND SLIGHTLY COOLER WITH THE MEAN FLOW ALOFT BECOMING MORE NORTHWESTERLY AS THE UPPER RIDGE BUILDS OVER THE ERN GREAT BASIN. ANY CHANCE OF SHOWERS/T-STORMS TOMORROW SHOULD BE LOW AND MAINLY CONFINED TO THE FRONT RANGE...PALMER DVD AND AREAS IMMEDIATELY UP AGAINST THE FOOTHILLS DURING THE AFTERNOON WITH THE RE-ESTABLISHMENT OF ANTICYCLONIC UPSLOPE FLOW. WILL STILL HANG ONTO VERY LOW POPS FARTHER OUT ON THE PLAINS...BUT WOULDN/T COUNT ON IT. .LONG TERM...UPPER LEVEL RIDGE WILL BE CENTERED OVER THE GREAT BASIN AND CENTRAL ROCKIES THROUGH SATURDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL UNDER THE RIDGE WITH HIGHS IN THE 80S ACROSS THE PLAINS AND FRONT RANGE. THERE WILL ONLY BE A FEW THUNDERSTORMS EACH AFTERNOON AND EVENING...WITH MOST OCCURRING OVER THE HIGHER ELEVATIONS. MOISTURE WILL BE LIMITED THROUGH SATURDAY WITH PRECIPITABLE WATER VALUES RANGING FROM 0.40 INCHES IN THE MOUNTAINS TO 0.90 INCHES ACROSS THE PLAINS. THE RIDGE WILL SHIFT EAST AS AN UPPER LEVEL TROUGH MOVES OVER THE PACIFIC NORTHWEST. THIS WILL CAUSE FLOW ALOFT TO BECOME SOUTHWESTERLY. MOISTURE WILL INCREASE SUNDAY TO 0.60 INCHES IN THE MOUNTAINS TO 1.20 INCHES ACROSS THE PLAINS AND LINGER THROUGH EARLY NEXT WEEK. THIS WILL LEAD TO AN INCREASE IN SHOWERS AND THUNDERSTORMS. DIFFICULT TO PIN POINT WHICH DAY OR DAYS WILL HAVE THE BEST CHANCE FOR PRECIPITATION...THEREFORE WILL BROADBRUSH 20-30 POPS ACROSS THE AREA UNTIL THE TIMING OF SHORT WAVES ARE CLEARER. THERE ARE SOME TIMING ISSUES WHEN THE UPPER LEVEL TROUGH AND SURFACE COLD FRONT PASSES TO OUR NORTH TUESDAY-WEDNESDAY. ONCE THE COLD FRONT PASSES THROUGH TEMPERATURES WILL RETURN TO NEAR NORMAL. && .AVIATION...WEAK UPPER AIR DISTURBANCE PASSING OVER THE NORTHERN COLORADO MOUNTAINS AS OF 02/2100Z IS FORECAST TO PASS OVER NORTHEAST COLORADO THIS EVENING. LACK OF MOISTURE WILL LIMIT THE NUMBER AND STRENGTH OF STORMS PRODUCED BY THIS FEATURE. FROM 23Z TO 03Z THIS EVENING DENVER AREA AIRPORTS COULD SEE A STRAY THUNDERSTORM OR TWO MOVE SOUTHEAST ACROSS THE AREA. THE MAIN THREAT FROM THESE HIGH BASED STORMS WILL BE DOWNDRAFTS AND GUSTY OUTFLOW WINDS...BRIEF LIGHT TO MODERATE RAIN SHOWERS AND OCCASIONAL LIGHTNING. IN THE DENVER AREA PUTTING THE CHANCE FOR MEASURABLE PRECIPITATION AT ABOUT 20 PERCENT THIS EVENING. OTHERWISE VFR CONDITIONS CAN BE EXPECTED THROUGH NOON THURSDAY. ALTHOUGH THE DENVER AREA COULD SE A RETURN TO HAZY/SMOKEY CONDITIONS TOMORROW MOVING AS THE NEXT WAVE OF WILDFIRE SMOKE MOVES IN FROM WESTERN COLORADO...UTAH AND SOUTHERN IDAHO. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. BAKER/MEIER
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1124 AM MDT WED SEP 02 2009 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1124 AM MDT WED SEP 02 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL FORM IN THE MOUNTAINS BY EARLY THIS AFTERNOON...THEN SPREAD EAST ONTO THE ADJACENT HIGH PLAINS BY MID TO LATE THIS AFTERNOON. STRONG SOLAR HEATING AND AN INCREASE IN LOW LEVEL MOISTURE DUE TO UPSLOPE FLOW WILL FUEL STORM DEVELOPMENT ON THE PLAINS THROUGH EARLY THIS EVENING. A FEW STORMS ON THE PLAINS ...MAINLY THOSE FORMING SOUTH OF A DENVER TO FORT MORGAN LINE MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. A WEAK UPPER LEVEL WEATHER DISTURBANCE EMBEDDED IN NORTHWESTERLY FLOW ALOFT IS FORECAST TO PASS OVER THE COLORADO FRONT RANGE BY EARLY THIS EVENING. CONDITIONS SHOULD QUICKLY IMPROVE BY LATE THIS EVENING ACROSS THE OUTLOOK WITH THIS DISTURBANCE MOVING EAST OF THE AREA. OTHERWISE...HAZY CONDITIONS WILL CONTINUE AT LEAST THROUGH THIS EVENING AS SMOKE FROM WILDFIRE OUT WEST REMAINS OVER THE OUTLOOK AREA. VISIBILITIES MAY LOWER TO LESS THAN 5 MILES LATE THIS AFTERNOON OR EARLY THIS EVENING AS THE NEXT BATCH OF THICK SMOKE NOW OVER UTAH PASSES OVER THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH SATURDAY...MAINLY OVER THE HIGHER TERRAIN. MOISTURE WILL INCREASE SUNDAY AND LINGER THROUGH EARLY NEXT WEEK RESULTING IN A BETTER CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/MEIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 416 PM MDT WED SEP 2 2009 COZ043-044-022245- MORGAN COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO- 416 PM MDT WED SEP 2 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MORGAN COUNTY SOUTH CENTRAL WELD COUNTY AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF RIVERSIDE RESERVOIR...OR 22 MILES EAST OF GREELEY...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AS WELL. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WIGGINS AND RIVERSIDE RESERVOIR. LAT...LON 4026 10402 4007 10424 4034 10446 4046 10431 TIME...MOT...LOC 2216Z 323DEG 22KT 4033 10432
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 446 PM MDT WED SEP 2 2009 COZ043-044-022315- MORGAN COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO- 446 PM MDT WED SEP 2 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN COUNTY SOUTH CENTRAL WELD COUNTY AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WIGGINS...OR 20 MILES WEST OF FORT MORGAN...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WIGGINS AND HOYT. LAT...LON 4006 10388 4000 10416 4018 10432 4029 10412 TIME...MOT...LOC 2246Z 325DEG 17KT 4016 10415
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 633 PM MDT WED SEP 2 2009 COZ046-049-030100- WASHINGTON COUNTY CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- 633 PM MDT WED SEP 2 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY NORTH CENTRAL LINCOLN COUNTY AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...HEAVY RAIN AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF GENOA...OR 16 MILES NORTH OF LIMON...MOVING SOUTHEAST AT 35 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO GENOA AND ARRIBA. LAT...LON 3925 10323 3925 10365 3952 10371 3966 10352 TIME...MOT...LOC 0033Z 325DEG 32KT 3949 10362
The Denver radar (KFTG), 105 km away, was scanning. The volume nearest the first event began at 01:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195486.